Introduction - We describe bilateral optic neuropathy in a patient affected by ovarian carcinoma treated with cisplatin 160 mg/m2 and carboplatin, 640 mg/m2. The patient was followed for 1 year, when recovery appeared. The few previous descriptions of CDDP optic nerve toxicity did not report recovery. Methods - Computerized visual field, visual evoked potentials, pattern electroretinograms, full field flash electroretinograms were recorded during follow-up. Results -Optic neuritis appeared 13 weeks after cisplatin discontinuation, with right eye central scotoma; 2 days later the patient became bilaterally blind. Visual evoked potentials were initially absent, reappeared, with delayed latencies to left eye stimuli at 6 months, in both eyes at 9 months. At 1 year delayed VEPs were recorded with right eye stimuli, normal VEPs were recorded for left eye. Conclusion - Cisplatin can induce delayed optic neuritis, that can recover in 1 year.
|Number of pages||2|
|Journal||Acta Neurologica Scandinavica|
|Publication status||Published - 1997|
- Optic neuropathy
- Ovarian cancer
ASJC Scopus subject areas
- Clinical Neurology